MAUDE Adverse Event Report: ABIOMED, INC. GUIDE WIRE 0.018"PTFE COATED; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. GUIDE WIRE 0.018"PTFE COATED; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number GUIDE WIRE 0.018"PTFE COATED
Medical Device Problem Codes Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during implantation of an impella cp it was difficult for the guidewire to cross the aoric valve or into the left ventricle.The pump came out of the left ventricle into the aortic arch.The pump was removed and the process was repeated with a v-18 wire as the abiomed wire had a significant kink in it.The second attempt yielded the same results.A second pump was then used for successful implantation.
 
Additional Manufacturer Narrative
The impella device was not received from the customer; therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Additional Manufacturer Narrative
The device was not returned.The cause of the difficult/unable to remove through other device was not determined without returned product investigation, and sufficient clinical information was not provided.The cause of the difficult to advance was not determined without returned product investigation, and sufficient clinical information was not provided.The cause of the product damage was not determined without returned product investigation, and sufficient clinical information was not provided.

Brand Name
GUIDE WIRE 0.018"PTFE COATED
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24021273
Report Number1220648-2026-00446
Device Sequence Number9191128
Product Code OZD
UDI-Device Identifier04260113630303
UDI-Public(01)04260113630303(11)250117(10)8854092
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGUIDE WIRE 0.018"PTFE COATED
Device Catalogue Number0052-3005
Device Lot Number8854092
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2026
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexMale
Patient Weight86 KG
Patient EthnicityNon Hispanic
Patient RaceWhite